Medical questions & health advice by board certified doctors
"Why am I having a little blood vaginally after BM?"
I am 46 on the depo shot not preagnant. HPV is fine however two paps were not to good,have scar tissue knot just under belly button inside kind of numbish,they say its just scar tissue.anyways, so for a month now when I have a BM which has been tough like IBS and hard,I dont strain and am seeing light blood on toilet paper which goes away immediatly allmost.It is from my Vagi not rectum.There is no pain or cramping.Just wondering what it could be? I have a couple fibroids once in awhile and also a couple cysts (the kind that pop and go away. Thanks
Thanks for your question. As you know, this is something that will need to be discussed more fully with your OB/GYN to make sure that everything is healthy and well. While rectal bleeding is quite common for many people, usually due to hemorrhoids, abnormal vaginal bleeding should be less common. Either one is a reason to speak with your doctor if you have not done so in the past. Considering some of the different options that could explain your bleeding, fibroids and other abnormalities of the uterus or uterine lining are at the top of the list of possibilities. While many of these conditions are benign and need to simply be monitored over time, this bleeding could also be a sign of something more significant. The vaginal orifice and the rectum are closely related in most women, and may suffer from some trauma from either direction, especially in women who have had children in the past. Your doctor will need to discuss your medical history and these new changes, and will likely need to perform an examination to understand more fully why you are bleeding and what can be done to help. Again, please speak with your doctor about this question.
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.